About to give up on Antidepressants

Discussion in 'Fibromyalgia Main Forum' started by Empower, Nov 12, 2005.

  1. Empower

    Empower New Member

    I am just about to give up on A/D

    I always feel worse when on them

    Not sure which way to go, as I know I am depressed from this DD and need help with sleep

    I do take Klonopin on occasion, but I feel really hung over from it
  2. Rosiebud

    Rosiebud New Member

    not even the low dose for sleep.

    I've found nothing to help me sleep, Neurontin, Klonopin and loads of other meds but they either keep me wider awake or give me a terrible hungover feeling like you.

    Just now I'm taking Melatonin 3mg, a painkiller and ZMA (from this shop - helps with leg pain) and I'm sleeping better - not every night - not all night but better.

    I personally wouldnt touch anti depressants again although I know they help some people.

    love
    Rosie
  3. PVLady

    PVLady New Member

    When you say you feel worse on A/D what exactly are you feeling. More depressed, or physically bad? Do they disturb your sleep?

    Just wondering as I am just starting Zoloft for anxiety and OCD. I am only on day three.
  4. earn

    earn New Member



    I have never been able to tolerate them,altho I can take Wellbutrin--(not time release).

    You may want to try this---Just wanted to let you know they seenm to be better than others for me-Laverne
  5. dreamharp

    dreamharp New Member

    earn,

    I was thinking of trying the wellbutrin could you tell me how
    it helps you? Thanks

    Dreamharp
    [This Message was Edited on 11/12/2005]
  6. dreamharp

    dreamharp New Member

  7. Empower

    Empower New Member

    Can't handle the side effects - drugged out feeling, dizziness, nausea, some make me more anxious, like the Cymbalta and Prozac

    I haven't seen any benefit from them, other than on some, I sleep a little better
  8. renae1979

    renae1979 New Member

    You might try an herbal supplement instead - like 5-HTP, SAMe or St. John's Wort. Maybe one of those will help with both your sleep issues and the depression?

    I dropped all of my AD's too (as well as all of my meds except Topamax) and have actually felt a ton better. But I wouldn't suggest it for everyone.
  9. mbofov

    mbofov Active Member

    5-htp is an amino acid which helps your brain produce serotonin. I couldn't tolerate AD's either, they made me feel horrible, but I do fine with the 5-htp. I take 50 mg. in the morning before breakfast and 50 mg. before lunch. When I took it at night, it kept me awake. Also, it gave me a mild headache for about a week when I first started it, but I kept taking it because it helped so much, and then the headache stopped.

    You should NOT take 5-htp at the same time as an SSRI, as you may develop serotonin syndrome (too much serotonin, which can be dangerous).

    Another thing -- get your cortisol levels checked. Mine were high, interfering with sleep, and my neighbor's were low, which also interefered with sleep. I take Seriphos to lower my cortisol, it's helped enormously, and my neighbor was told to take prenenelone and a few other things, and she is sleeping better.

    Mary
  10. jfrustrated

    jfrustrated New Member



    I know what you mean about antidepressants: It's a long trail where the medication may not be worth the side effects. When the doc. first put me on them over 10 years ago (because he told me I was depressed - which I was - but I also had cfs which he did not diagnose) I had to try about 3 or 4 before I found one that worked. And, as you know, it takes weeks to find out if the one you are on is going to work or not.

    I eventually found that Luvox worked really well and I was ok for several years, By that time I had built up a physical dependency and I believe also some liver damage. I tried to come off the Luvox several times, gradually withdrawing over several months, but the physical withdrawal symptoms were too severe. And, of course, over time, the dosage had to be increased.

    Two years ago, I tried to withdraw from them again by gradually cutting down and, after about 16 months, I was down to 1/4 tablet twice a week. Slow, huh? Then I went on to SAMe and was able to totally get off the Luvox. Feels good. I have had no side effects with the SAMe - although it is a little expensive. Read up on it and you might decide to give it a trial. However, you might need more than the minimum dosage, at least at first. I had to go from 200 to 400 before I really experienced depression relief. Good luck - it is a lonely and long trek, but there are things that can help you. Keep trying and trialing.